MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2249-60200
Medical Device Problem Codes Material Rupture (1546); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The angiosculpt device was used to treat a moderately calcified distal sfa and proximal pop.During inflation, the balloon ruptured at 6 atm and the balloon and sheath were removed together.A new sheath and new balloon was used to complete the procedure.No patient injury reported.During the returned product analysis, the balloon rupture was confirmed and one scoring element strut was detached with a sharp edge observed.This product problem is being submitted for a balloon rupture below rbp and the sharp edge observed.The balloon rupture is being reported conservatively, and the sharp edge has a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
The angiosculpt device was returned loaded onto a non-philips introducer sheath.Visual inspection found a damaged scoring element.One scoring element strut detached, but remained intact to the device; however, exposed a sharp edge.An attempt to remove the angiosculpt device from the introducer sheath was performed; but unable due to the damaged scoring element.During functional testing, using an indeflator filled with green color dye water, the balloon was inflated and at less than 2 atm, a pinhole leak was observed on the proximal portion of the balloon.(b)(4).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
510673-2239
MDR Report Key16092048
Report Number3005462046-2023-00001
Device Sequence Number12394330
Product Code PNO
UDI-Device Identifier00813132021573
UDI-Public00813132021573
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model Number2249-60200
Device Catalogue Number2249-60200
Device Lot NumberG22030015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" COMMAND GUIDEWIRE; TERUMO: 6F DESTINATION INTRODUCER SHEATH
Patient SexUnknown